Here is My Question:
I was recently diagnosed with MS. I underwent IV steroid treatments. After steroid treatment, my drop foot was gone. Now, a week after being off of steroids, my drop foot is returning. Is it normal for symptoms to return like this after being resolved on steroids?
IV steroids can produce amazingly rapid benefits, especially in newly diagnosed patients. However, it is not unusual for someone to experience a little “rebound” in their symptoms shortly after stopping IV steroids. You should contact your MS specialist to inform him or her of this experience. All of us take a slightly different approach to managing this issue; some like myself wait and see if there is any continued worsening before retreating unless the worsening is dramatic; others are inclined to retreat with steroids more quickly and possibly use a prednisone taper for several weeks. In either case it can take weeks to obtain full recovery from a relapse but 90% of patients do eventually experience almost complete return of function from initial attacks. Good luck.
Rip Kinkel, MD
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.